Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Jacksonville, FL

February 22, 2005Jeff Davis County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 22, 2005, 10:09 PM EST for Jeff Davis County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2005, 10:09 PM EST (03:09 UTC)
Expired
Feb 22, 2005, 11:00 PM EST
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Jeff Davis County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 8:45 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 22, 8:45 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EST TUE FEB 22 2005

.UPDATE...
EARLY STORMS ACRS SERN GA WITH ISOLD SVR HAIL/WIND REPORTS HAS
SLOWLY DIMINISHED...WHILE LATEST REGION RADAR MOSAIC SUGGESTS
ANOTHER ROUND IS DEVELOPING UPSTREAM ALONG THE WARM FRONTAL ZONE AND
IS HEADED TOWARD THE SERN GA ZONES OVERNIGHT. WL KEEP AT LEAST
20-30% POPS IN THAT REGION WITH ISOLD TSTMS PSBL OVERNIGHT. SOME
RESIDUAL CAPE OF 500-1000J WILL ALLOW FOR SOME ISOLD STRONG/SVR
STORMS WITH HAIL/WIND OVERNIGHT. MIN TEMP FOREAST A BIT MORE TRICKY
AS LAST NIGHTS MIN A BIT ABOVE GUIDANCE AND CLOSER TO 1000-925
THICKNESS VALUES...TONIGHTS ETA/GFS VALUES SUGGEST LOWS IN THE 60-65
RANGE...BUT GUIDANCE WAS CLOSER TO THE MID/UPPER 50S. I HAVE EDGED
UP MINS JUST SLIGHTLY ACRS THE BOARD OVERNIGHT. WINDS ARE EXPECTED
TO DROP OFF TO A LIGHT W TO SW OVERNIGHT AND ENOUGH HOLES IN THE
CLOUD COVER SHOULD SUPPORT AREAS OF FOG WITH PATCHY DENSE FOG IN
SOME SPOTS...925H WINDS WILL REMAIN UP JUST ENOUGH TO CREATE SOME
LOW DECKS OF STRATUS ALONG WITH THE FOG AS WELL. FOR WED...AREAS OF
LOW CLOUDS AND FOG WITH PATCHY DENSE FOG IN SOME SPOTS TO START OFF
THE DAY. SKIES WILL BE VERY SLOW TO BREAK UP AND MUCH OF THE DAY
WILL REMAIN PARTLY TO MOSTLY CLOUDY...1000-850 THICKNESS VALUES
SUPPORTING A GENERAL RANGE OF 74 TO 79 DEGREES FOR MAX TEMPS ON
WED...A GOOD NOTCH LOWER THAN TODAYS HIGHS OF 78 TO 83 DEGREES AT
THE CCF SITES...WITH A NEW DAILY RECORD HIGH AT AMG OF 82. WINDS
WILL REMAIN LIGHT THROUGHOUT THE DAY AS THEY START OUT NE IN THE
MORNING AND END UP SE 5-10 MPH BY THE AFTERNOON WITH A BETTER CHANCE
FOR THE SEABREEZE TO PUSH INLAND DURING THE AFTERNOON HOURS. PCPN
CHANCES WILL RAMP UP DURING THE AFTERNOON HOURS AS SHORT WAVE ENERGY
MOVES IN FROM THE WEST ALONG WITH DEEPER MOISTURE...AND SURFACE SEA
BREEZE BOUNDARIES ALONG WITH STATIONARY FRONT SAGGING SOUTHWARD WILL
KICK RAIN CHANCES INTO THE 30-40% RANGE BY MID/LATE AFTERNOON WITH
GENERALLY SHOWER ACTIVITY ALONG WITH ISOLD TSTMS DEPENDING ON AMOUNT
OF INSTABILITY GENERATED FROM HEATING.
&&

.MARINE...
00Z BUOYS REPORTING S/SW WINDS 10 KTS OR LESS AND SEAS 2 FT OR LESS.
WINDS BECOMING WLY OVERNIGHT AT 10 KTS OR LESS...THEN CONT TO VEER
ARND THE CLOCK TO NLY THEN ELY ON WED AS A SEABREEZE DEVELOPS. SEAS
WILL REMAIN AT 2 FEET OR LESS THROUGH WED. DEWPOINT DEPRESSIONS LESS
THAN 2 DEG AT ALL OF THE BUOYS SUGGESTS THAT SOME FOG WILL DEVELOP
OVER THE WATERS AND HAVE ADVERTISED THIS IN THE GRIDS AND WILL DO SO
IN THE CWF AS WELL.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PUBLIC...21/HESS
MARINE/FIRE WX....25/CAMP
Hazardous weather outlook, Feb 22, 9:37 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
937 PM EST TUE FEB 22 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
937 PM EST TUE FEB 22 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS INLAND
SOUTHEAST GEORGIA OVERNIGHT. DANGEROUS CLOUD TO GROUND LIGHTNING...
SMALL HAIL...WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY RAINFALL ARE
POSSIBLE.

AREAS OF FOG WILL OCCUR AGAIN TONIGHT. SOME LOCATIONS MAY HAVE
DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AREAS OF FOG WILL CONTINUE EARLY WEDNESDAY MORNING. SOME LOCATIONS
MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT
TIMES.

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE FORECAST
AREA WEDNESDAY AFTERNOON. DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL
HAIL...WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY RAINFALL ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

In the hours before

Local storm report, Feb 22, 6:00 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EST TUE FEB 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             COGDELL                 31.16N 82.72W
02/22/2005  M0.88 INCH       CLINCH             GA   TRAINED SPOTTER

            STORM SPOTTER REPORTED NICKEL SIZE HAIL AND MEASURED 50
            MPH WIND GUST WITH HANDHELD ANEMOMETER.

&&

CAMP
Special weather statement, Feb 22, 6:02 PM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EST TUE FEB 22 2005

GAZ150-222345-
WARE GA-
602 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EST...

AT 602 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF MILLWOOD...OR ABOUT 7
MILES NORTH OF ARGYLE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MILLWOOD...MANOR AND
NEEDHAM THROUGH 645 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Feb 22, 6:13 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EST TUE FEB 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             12 E HOMERVILLE         31.04N 82.55W
02/22/2005  M0.75 INCH       WARE               GA   TRAINED SPOTTER

&&

CAMP
Special weather statement, Feb 22, 6:32 PM EST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EST TUE FEB 22 2005

GAZ164-230015-
CHARLTON GA-
632 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EST...

AT 632 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES NORTHWEST OF STEVEN
FOSTER STATE PARK...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK
AND RACE POND THROUGH 715 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Feb 22, 6:43 PM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
643 PM EST TUE FEB 22 2005

GAZ163-230030-
CLINCH GA-
643 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EST...

AT 643 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER EAST CENTRAL CLINCH
COUNTY...OR ABOUT 13 MILES SOUTH OF ARGYLE...MOVING SOUTHEAST AT 15
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
ALONG U.S. HIGHWAY 441 BETWEEN HOMERVILLE AND ARGYLE THROUGH 730 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Feb 22, 10:03 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1003 PM EST TUE FEB 22 2005

GAZ132-133-230345-
COFFEE GA-JEFF DAVIS GA-
1003 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1045 PM EST...

AT 1003 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF
SNIPESVILLE...OR ABOUT 7 MILES NORTHEAST OF BROXTON...MOVING EAST AT
25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WEST GREEN...SNIPESVILLE...BROXTON AND DENTON THROUGH 1045 PM
EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.